Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS Corpus Christi, TX

May 19, 2016La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 19, 2016, 7:29 AM CDT for La Salle County, Webb County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2016, 7:29 AM CDT (12:29 UTC)
Expired
May 19, 2016, 8:30 AM CDT
In force
61 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties La Salle County, TX, Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 133 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 8:31 AM CDTHAIL 0.8810 Sse Cotulla, TXHEAVY NICKEL HAIL REPORTED BY THE PUBLIC VIA FACEBOOK. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS54 KCRP 191229
SVRCRP
TXC283-479-191330-
/O.NEW.KCRP.SV.W.0073.160519T1229Z-160519T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 AM CDT THU MAY 19 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WEBB COUNTY IN SOUTHERN TEXAS...
  NORTHWESTERN LA SALLE COUNTY IN SOUTHERN TEXAS...

* UNTIL 830 AM CDT

* AT 727 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRUNDAGE TO NEAR CATARINA TO NEAR GILSON
  GROVES...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COTULLA...GARDENDALE...MILLET...LA ESPERANZA RANCH AIRPORT...
  ARTESIA WELLS AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2820 9986 2820 9940 2859 9940 2860 9917
      2829 9919 2803 9940 2814 9991
TIME...MOT...LOC 1227Z 275DEG 23KT 2851 9966 2833 9967 2820 9979 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
748 
WWUS54 KCRP 191254
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
754 AM CDT THU MAY 19 2016

TXC283-479-191330-
/O.CON.KCRP.SV.W.0073.000000T0000Z-160519T1330Z/
WEBB TX-LA SALLE TX-
754 AM CDT THU MAY 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTH CENTRAL WEBB AND NORTHWESTERN LA SALLE COUNTIES...

AT 754 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAS VEGAS TO LIGHT TO 8 MILES NORTH OF LA
ESPERANZA RANCH AIRPORT...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...COTULLA...GARDENDALE...MILLET...LA
ESPERANZA RANCH AIRPORT...ARTESIA WELLS AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2820 9986 2820 9940 2859 9940 2860 9917
      2829 9919 2803 9940 2814 9991
TIME...MOT...LOC 1254Z 275DEG 23KT 2850 9947 2832 9948 2819 9960 

HAIL...1.00IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:51 AM CDT, 38 minutes earlier.

Area forecast discussion, May 19, 6:51 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
651 AM CDT THU MAY 19 2016

.DISCUSSION...Updated for 12z aviation.

&&

.AVIATION...A wide range of flight conditions are occurring this
morning, from IFR at ALI/VCT...MVFR at LRD...and VFR at CRP. The
main story today will be showers and thunderstorms. Coverage
should increase from west to east as the morning progresses.
Brief gusty winds and locally reduced vsbys from heavy rain will
be possible if thunderstorms directly impact taf site. Convection
should diminish this afternoon from west to east. Winds through
the period will be out of the east and southeast, generally 10 to
15 knots today...and less than 10 knots tonight.

&&

.PREVIOUS DISCUSSION... /Issued 430 AM CDT THU MAY 19 2016/

SHORT TERM (Today through Friday)...Main issues during the short
term part of the forecast will be the potential for heavy rains
and severe thunderstorms. Currently, only isolated showers are
occurring over the Gulf Waters with isolated showers and storms
crossing the Texas/Mexico border. Upper level trough will shift
eastward today into the Central and Southern Plains. At the
surface, frontal boundary is draped along the coast and should
inland later today. These two features will combine with abundant
moisture (PWs 1.7 to 2.0 inches), resulting in increased chances
of showers and thunderstorms with locally heavy rainfall. A flash
flood watch is in effect for all of South Texas until midnight.
Any additional heavy rainfall, especially over the Coastal Bend,
could produce result in more flooding concerns. Overall, another 1
to 3 inches of rainfall appear likely over the region, with
locally heavier amounts possible. In addition, there is a slight
risk of severe thunderstorms across all of South Texas as shear
improves today. The main hazards will be large hail and damaging
winds.

Chances for showers and thunderstorms will decrease from west to
east late this afternoon and evening as trough axis shift east. If
flooding threat ends early, then the flash flood watch could be
cancelled before midnight. Upper ridge will begin to build into
South Texas on Friday. However, low chances for showers and
storms will continue as moisture remains sufficient across eastern
parts of the area.

Long term (Friday night through Wednesday)...Much more quiet period
ahead in the long term.  Weak riding develops overhead with a deep
trough/closed low pushing into the west coast. Residual moisture
will linger over the region over the weekend, and could see isolated
showers and thunderstorms over the weekend and Monday with a few
disturbances passing aloft as upper low opens and progresses
northeast. Cap strengthens further by Tuesday. Temperatures will be
on the rise with H85 temperatures rising above 20C across much of
the region through next week.  This will bring highs into the low to
mid 90s across most locations (except the immediate coast and
Victoria Crossroads), and lows staying up into the mid to upper 70s.
SCEC to SCA conditions are possible during the early to mid week
with strengthening onshore flow across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  86  74  86  76  /  50  20  10  20  10
Victoria          68  85  70  87  72  /  60  20  10  20  10
Laredo            70  90  74  90  76  /  40  10  20  20  20
Alice             71  88  72  88  74  /  50  20  10  20  10
Rockport          72  84  76  86  77  /  60  20  10  20  10
Cotulla           67  89  71  89  74  /  40  10  20  20  10
Kingsville        72  88  74  88  75  /  50  20  10  20  10
Navy Corpus       74  83  77  85  77  /  60  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
     Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria...Webb.

GM...None.

&&

XX/99...AVIATION
Hazardous weather outlook, May 19, 5:40 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT THU MAY 19 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
TEXAS TODAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
HAZARDS.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY ACROSS SOUTH TEXAS. 1 TO
3 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND
INTO EARLY NEXT WEEK.

In the hours before

Special weather statement, May 19, 4:49 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CDT THU MAY 19 2016

TXZ239-191015-
WEBB-
449 AM CDT THU MAY 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB COUNTY...

AT 448 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAS TIENDAS...OR
23 MILES SOUTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LA ESPERANZA RANCH AIRPORT...BOTINES...CALLAGHAN AND LAS TIENDAS.

LAT...LON 2820 9948 2820 9941 2817 9939 2803 9939
      2804 9931 2781 9918 2772 9975 2793 9988
TIME...MOT...LOC 0948Z 240DEG 33KT 2787 9969

TB
Special weather statement, May 19, 5:19 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT THU MAY 19 2016

TXZ239-191045-
WEBB-
519 AM CDT THU MAY 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...

AT 518 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLUMBIA
BRIDGE...OR 15 MILES NORTHWEST OF LAREDO...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...RANCHOS PENITAS WEST...ORVIL...UNITEC INDUSTRIAL PARK
AND COLUMBIA BRIDGE.

LAT...LON 2793 9952 2769 9923 2760 9954 2761 9955
      2760 9958 2761 9958 2764 9960 2764 9963
      2763 9962 2763 9964 2764 9967 2765 9966
      2767 9969 2765 9970 2766 9971 2773 9976
TIME...MOT...LOC 1018Z 236DEG 25KT 2767 9969

TB
Special weather statement, May 19, 5:48 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT THU MAY 19 2016

TXZ239-191115-
WEBB-
548 AM CDT THU MAY 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...

AT 547 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOTINES...OR 14
MILES NORTH OF LAREDO...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOTINES...CALLAGHAN...UNITEC INDUSTRIAL PARK AND ORVIL.

LAT...LON 2763 9950 2773 9965 2805 9944 2787 9914
TIME...MOT...LOC 1047Z 224DEG 27KT 2775 9951

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:00 PM CDTRiver Flood WarningCRPVictoria7 days
May 19, 3:43 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria6 days
May 19, 4:49 AM CDTSpecial Weather StatementCRPWebb26 min
May 19, 5:07 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb38 min
May 19, 5:19 AM CDTSpecial Weather StatementCRPWebb26 min
May 19, 5:48 AM CDTSpecial Weather StatementCRPWebb27 min
May 19, 8:02 AM CDTSevere Thunderstorm WarningCRPLa Salle58 min
May 19, 9:07 AM CDTSpecial Weather StatementCRPMcMullen38 min
May 19, 10:19 AM CDTSpecial Weather StatementCRPBee, Live Oak26 min
May 19, 10:26 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak34 min
May 19, 10:50 AM CDTSevere Thunderstorm WarningCRPBee, Goliad40 min
May 19, 11:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 19, 12:16 PM CDTAreal Flood AdvisoryCRPCalhoun, Goliad, Refugio, Victoria3 hr
May 19, 12:46 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
May 19, 2:14 PM CDTSpecial Marine WarningCRP91 min
May 19, 2:20 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio3 hr
May 19, 3:40 PM CDTSpecial Marine WarningCRP95 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.